MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569650
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(6).(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a wallstent biliary rx uncovered stent was to be implanted to treat a malignant obstruction in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) with biliary duct metal implantation procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was deployed.During removal of the delivery system, the catheter got stuck and could not be retrieved.The physician shook the delivery system and was able to remove the catheter from the patient.However, it was noticed thathe stent was displaced outward.The stent was removed with a snare and the procedure was completed with another wallflex biliary.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2020 that a wallstent biliary rx uncovered stent was to be implanted to treat a malignant obstruction in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) with biliary duct metal implantation procedure performed on (b)(6), 2020.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was deployed.During removal of the delivery system, the catheter got stuck and could not be retrieved.The physician shook the delivery system and was able to remove the catheter from the patient.However, it was noticed thathe stent was displaced outward.The stent was removed with a snare and the procedure was completed with another wallflex biliary.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block e1: initial reporter's address 1: (b)(6).Block h6: problem code 3009 captures the reportable event of stent positioning issue.Problem code 1528 captures the reportable event of delivery system difficult to remove.Block h10: a wallstent biliary rx delivery system was received for analysis; the stent was not returned.The delivery system was returned with the shipping mandrel inserted.Visual examination of the returned device found the outer blue sheath was kinked approximately 46 cm from the tip of the delivery system.No other issues with device were noted.The reported event of stent positioning issue and delivery system difficult to remove could not be confirmed.It is not possible to replicate the failures occured during the procedure in the laboratory.The damage noted to the delivery system may have been a result of an excessive force applied to the device during removal of the delivery system.The investigation concluded that the reported events and the observed failure were likely due to factors encountered during the procedure.It may be how the device was handled or manipulated, and the anatomy of the patient, limited the performance of the device and contributed to the failure reported of delivery system getting stuck during withdrawal.Based on the information in the event description, the physician shook and retrieved the delivery system and this could cause the stent to displace.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu)/ product label.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10171195
Report Number3005099803-2020-02372
Device Sequence Number2142822
Product Code FGE
UDI-Device Identifier08714729296850
UDI-Public08714729296850
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K012752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model NumberM00569650
Device Catalogue Number6965
Device Lot Number0024773910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2020
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;